Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects from your flu vaccination?

Comment from: Kate, 45-54 Female (Patient) Published: November 04

I received my flu shot yesterday. Today I have a 4 inch long bruise, and at the bottom of the bruise is a red hot itchy pocket (seems that the serum has not dissolved). My arm feels like it weighs 1000 lb. and I also have an itchy rash all over my chest and on my right elbow. I have gotten the shot before and this has never happened. Never again.

Was this comment helpful?Yes
Comment from: Sandy, 65-74 Female (Patient) Published: October 27

I received the over 65 flu vaccine on 10/13/14. By 10/16 I developed a very sore throat and muscle aches that continued through the weekend and got progressively worse. I saw the doctor on 10/20 and asked for a throat culture as I have never had a sore throat last that long. The culture was negative. At the time I didn't even think the flu shot might be the reason for all the symptoms. The next evening I had severe chills, a temperature of 101 and pleurisy pains in left rib cage. The same thing happened last night. I am now waiting for a call back from clinic. Even though the reasons for getting a flu shot are very valid for seniors, I don't know if I want to go through this again.

Was this comment helpful?Yes
Comment from: Budgetwatcher, 55-64 Female (Patient) Published: October 22

I got the flu shot Friday. I started chills Sunday afternoon. Sunday night I had fever, chills, muscle aches, and sore eye muscles and vision changes. Fever broke Monday evening, then started diarrhea. Tuesday, I am taking Imodium and at work. I am still weak and tired.

Was this comment helpful?Yes
Comment from: Laura, 45-54 (Patient) Published: October 21

I should have read this before I got my flu shot today. Right away my throat was a bit itchy and dry and I started coughing. Within an hour I started to get a headache. It has been about 10 hours and I have a very severe headache, and my neck and shoulders are sore. Whatever is going on this year! I've never had any trouble like this before. Hope this information gets reported to the appropriate authorities.

Was this comment helpful?Yes
Comment from: Jubie63143, 45-54 Female (Patient) Published: October 21

I got a flu shot day before yesterday and I have had a weird allergic reaction. I never had any problems before with flu shots and have no allergies. My symptoms are: day of shot stung a little, very sore the rest of the day. Next day I was very tired, arm sore, and muscle aches. Third day big red round spot on my arm, which is hot to the touch and feeling like a burn. The spot is still very sore, tongue is swollen a bit, have a sore throat, and eye vision a little blurry. I will be watching this very close and hopefully it will get better within the next few days. I will also post if anything gets worse!

Was this comment helpful?Yes
Comment from: Omahagal, 55-64 Female (Patient) Published: October 21

I had a flu vaccine on Wednesday, October 15, 2014 (mandatory for work). About 6 hours later, I suddenly became achy all over and had to leave work early. I went home to bed and suffered with terrible aches all evening and night. I felt like even my skin ached. I was in bed for 14 hours, tossing and turning; I was miserable. I went to work on Thursday and seemed a little better however about 4 pm it hit me like a brick wall again. Terrible aches all over, the feeling that my bones ached and even my teeth! I was in bed 10 hours that night, tossing and turning again, have never ever ached that bad. Friday morning, I called my doctor and asked for 800 mg ibuprofen for the aches and he reluctantly gave it to me, acting like he was just humoring me, stating it was a 'dead virus' in the vaccine and that it does not cause aches. I heard the same thing from my supervisor however I know what I know; and this is no coincidence! This is from the vaccine and I will have to truly consider if I want to ever take it again. It's been awful.

Was this comment helpful?Yes
Comment from: Lewis, 75 or over Male (Patient) Published: October 21

I got the extra strength flu shot for elders on September 20 (approximately). I had a sore arm for about 3 or 4 days, then a sore throat for about 10 days. Now, I have felt tired and sleepy for the past several days. I hope this goes away soon, as all I want to do now is sleep.

Was this comment helpful?Yes
Comment from: bo freakshow zellmer, 45-54 Female (Patient) Published: October 21

I received the flu shot yesterday and was woken up out of my sleep with really bad chest pains and muscle pain in my arm and neck. I literally cannot move them. Along with this pain I've got a brutal headache, bad sweating, and bad stomach pain to where I can't stand up straight. My eyes are swollen and my ears hurt and I itch all over. I'll never get another flu shot, this is horrible and it is only day 2.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with the flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Health Solutions From Our Sponsors